Virginia, 2012Dense Fog in Virginia, September 28, 2012
September 28, 2012 · NWS LWX · 13 events in 13 counties and zones
Clearing behind an exiting shortwave trough and heavy rain fall led to dense fog in the Shenandoah Valley and parts of Norther Virginia.
Every event with a place to put it; 13 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 13
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Clearing behind an exiting shortwave trough and heavy rain fall led to dense fog in the Shenandoah Valley and parts of Norther Virginia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Sep 28, 2:59 AM EST, 16 minutes earlier.
Area forecast discussion, Sep 28, 2:59 AM EST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
359 AM EDT FRI SEP 28 2012
.SYNOPSIS...
A COLD FRONT WILL SLOWLY SAG SOUTHWARD THROUGH THE MID-ATLANTIC
REGION THROUGH TONIGHT. WEAK HIGH PRESSURE BUILDS IN FROM THE
NORTH ON SATURDAY. AN UPPER LOW OVER THE GREAT LAKES WILL PUSH
ANOTHER COLD FRONT THROUGH THE REGION SUNDAY. HIGH PRESSURE
RETURNS FOR MONDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
A MID-LEVEL SHORTWAVE WILL MOVE TO THE NORTHEAST THROUGH THE MID
ATLANTIC/NORTHEAST STATES EARLY THIS MORNING. HAVE USED RADAR
TRENDS/HRRR MODEL FOR POP/WX THROUGH EARLY MORNING...DEPICTING MOST
OF THE SHOWERS EVEN ON THE TAIL END OF THE SHORTWAVE NORTHEAST OF
THE CWA BY 13Z OR SO.
SURFACE FRONTAL BOUNDARY WAS LOCATED ALONG THE MASON DIXON LINE AT
07Z. BEHIND THE MID-LEVEL SHORTWAVE...FRONTAL BOUNDARY WILL SINK
SOUTHWARD INTO THE CWA LATER THIS MORNING INTO THE AFTERNOON. THERE
MAY BE A RELATIVE MINIMUM OF SHOWERS DURING THE LATE MORNING/EARLY
AFTERNOON PER NCEP/HIGH RESOLUTION GUIDANCE...AND POSSIBLY EVEN SOME
BREAKS IN THE CLOUDS.
NEXT SHORTWAVE TO AFFECT THE MID-ATLANTIC WAS LOCATED ACROSS THE
LOWER OHIO AND TENNESSEE VALLEYS AT 07Z. MODELS SHOW SHORTWAVE
MOVING TO THE EAST TODAY...AFFECTING THE CWA DURING THE LATE
AFTERNOON AND EVENING. MODELS DISAGREE TO SOME EXTENT ON THE EXACT
TRACK OF THE SHORTWAVE AND THE NORTHERN EDGE OF ITS PRECIPITATION.
HAVE INCREASED POPS FROM PREVIOUS FORECAST GIVEN THE NORTHERN
TREND OF THE MODELS...BUT CONTINUE TO FOCUS HIGHEST POPS ACROSS
THE SOUTHERN THIRD OF THE CWA. SOME GUIDANCE SUGGESTS THAT POPS
MAY BE NEED TO BE INCREASED FURTHER NORTH FOR THIS EVENING...BUT
WOULD LIKE TO SEE SOME RUN TO RUN CONSISTENCY ON THIS.
SIMILAR TO YESTERDAY...NAM FORECASTS THE POTENTIAL FOR UP TO 1000
J/KG OF CAPE ACROSS THE CWA THIS AFTERNOON...ESPECIALLY ACROSS THE
SOUTHERN PORTION OF THE CWA ALONG/AHEAD OF THE WEAK FRONTAL
BOUNDARY. GIVEN EXPECTED SHORTWAVE/PVA AND SOME INSTABILITY...THERE
WILL BE THE POTENTIAL FOR A FEW THUNDERSTORMS THAT PRODUCE STRONG
GUSTY WINDS MAINLY ACROSS THE SOUTHERN THIRD OF THE CWA.
AS FRONT PRESSES FURTHER SOUTH INTO THE LOWER CHESAPEAKE BAY REGION
OVERNIGHT AND SHORTWAVE EXITS...HAVE DECREASED POPS THROUGH THE CWA
WITH ONLY A LOW CHANCE FOR SHOWERS LINGERING FROM CHO TO EZF TO NHK
AND POINTS SOUTH.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
COLD FRONT IS FORECAST TO RESIDE SOUTH OF THE CWA ON
SATURDAY...ROUGHLY ALONG THE NORTH CAROLINA COAST BACK INTO THE
CENTRAL SAVANNAH RIVER AREA. BEHIND THE FRONT...NORTHERLY WINDS WILL
BRING COOLER/DRIER AIR INTO THE CWA. DESPITE THIS...SOME CLOUD COVER
IS LIKELY TO LINGER ACROSS THE CWA AS A CLOSED LOW DIPS DOWN INTO
THE GREAT LAKES MAINTAINING UPPER LEVEL CYCLONIC FLOW. MAXIMA FOR
MET/MAV WERE SIMILAR AND ACCEPTED. /BPP
THE CUTOFF LOW WILL MEANDER OVER THE GREAT LAKES REGION SAT NGT.
WILL HAVE TO MONITOR EXACTLY WHERE THE FRONTAL BOUNDARY STALLS TO
OUR SOUTH. THE FRONT MAY REMAIN CLOSE ENOUGH TO THE CWA TO SPREAD
CLOUDS AND PRECIP NORTHWARD INTO CENTRAL VA AND SRN MD SAT NGT-SUN
MRNG AS ISENTROPIC LIFT DEVELOPS NEAR THE FRONT IN RESPONSE TO SLY
FLOW AHEAD OF AN APPROACHING SHORTWAVE TROUGH.
SHORTWAVE TROUGH IS FCST TO ROTATE AROUND THE SRN PERIPHERY OF THE
UPPER LOW SUN. THE BEST DYNAMICS ASSOCIATED WITH THE TROUGH/UPPER
JET STREAK WILL REMAIN NORTH OF THE REGION...SO COVERAGE OF SHOWERS
MAY BE LIMITED ON SUN/SUN NGT. INSTABILITY WILL ALSO BE LIMITED BY
WEAK MID-LVL LAPSE RATES AND SOUNDINGS DO NOT SUPPORT INCLUSION OF
THUNDER IN THE FCST ATTM. NW FLOW AROUND THE LOW WILL HELP PUSH A
COLD FRONT THRU THE REGION SUN NGT...WHICH WOULD SUPPORT LOW CHANCES
FOR SHOWERS INTO AT LEAST THE EVE. /JRK
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
THE CUTOFF LOW WILL LIFT NEWD INTO ERN CANADA ON MON WHILE SFC
HIPRES BUILDS IN FROM THE WEST. QUIET AND DRY WEATHER ON MON MAY NOT
LAST LONG AS PRECIP CHANCES RETURN MON NGT OR TUE. A SLOW-MOVING
UPPER TROUGH IS FCST TO AMPLIFY OVER THE GULF STATES ERY AND MIDWEEK
WHILE AN UPPER RIDGE STRENGTHENS OVER THE WRN ATLANTIC. PATTERN IN
BETWEEN BOTH SYSTEMS WOULD PROMOTE NWD TRANSPORT OF TROPICAL AIR UP
THE ERN SEABOARD. SHOWERS AND STORMS MAY IMPACT THE REGION MIDWEEK
BEFORE THE PATTERN PROGRESSES EWD AND TROPICAL MOISTURE MOVES OFF
THE ERN SEABOARD BY THU/FRI.
&&
.AVIATION /08Z FRIDAY THROUGH TUESDAY/...
SHOWERS WILL MOVE NORTHEAST ACROSS THE HUBS THROUGH SUNRISE AS
SHORTWAVE MOVES ACROSS THE CWA. BRIEF MVFR CONDITIONS EXPECTED IN
SHRA/BR THROUGH THEN. BEST CHANCE FOR IFR APPEARS TO BE MRB EARLY
THIS MORNING. RESTRICTIONS SHOULD IMPROVE TO VFR BY 14Z...WITH A
RELATIVE LULL IN SHOWERS EXPECTED UNTIL LATE AFTERNOON OR EVENING AS
ANOTHER SHORTWAVE APPROACHES. THERE IS SOME UNCERTAINTY WITH THE
NORTHERN EXTENT OF PRECIPITATION FROM THIS SHORTWAVE...SO PREVAILING
SHOWERS HAVE ONLY BEEN INCLUDED AT CHO ATTM. SHORTWAVE SHOULD EXIT
OVERNIGHT...POSSIBLY ALLOWING SOME FOG FORMATION LATE ESPECIALLY
CHO. VFR EXPECTED SATURDAY AS NORTHERLY WINDS BRING DRIER AIR
BEHIND A COLD FRONT.
SHRA AND SUB-VFR CIGS/VSBYS AT CHO SAT NGT AS A FRONTAL BOUNDARY
REMAINS CLOSE TO THE REGION. FARTHER NORTH...IMPACTS WILL BE MINIMAL.
SCT SHRA EXPECTED SUN AFTN/EVE IN ASSOCIATION WITH WEAK COLD FROPA.
HIPRES BUILDS IN FROM THE WEST BY MON.
NEXT STORM SYSTEM MAY IMPACT THE TERMINALS BY LATE MON NGT OR TUE.
SHRA/TSRA AND SUB-VFR CAT POSSIBLE.
&&
.MARINE...
ONE SHORTWAVE BRINGS SHOWERS OVER THE WATERS EARLY THIS MORNING.
NEXT SHORTWAVE LOOKS TO BRING MORE SHOWERS/ISOLATED THUNDERSTORMS
TOWARD EVENING AS A COLD FRONT SLIPS SOUTHWARD THROUGH THE WATERS.
ANY THUNDERSTORMS MAY PRODUCE STRONG GUSTY WINDS. NORTHERLY WINDS
DEVELOP BEHIND THE FRONT FOR SATURDAY...BUT GRADIENT APPEARS TO
LACK THE STRENGTH NEEDED FOR A SCA HEADLINE ATTM. NORTHERLY
FETCH WILL LIKELY BRING 15 KT GUSTS DOWN THE BAY.
WINDS SHOULD REMAIN BELOW SCA LVLS THRU ERY NEXT WEEK. A COLD FRONT
MOVES THRU THE WATERS SUN EVE. A BRIEF NWLY SURGE MAY YIELD 10-15 KT
GUSTS LATER SUN NGT/MON MRNG.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...NONE.
&&
SYNOPSIS...BPP/JRK
NEAR TERM...BPP
SHORT TERM...BPP/JRK
LONG TERM...JRK
AVIATION...BPP/JRK
MARINE...BPP/JRK
Hazardous weather outlook, Sep 27, 11:03 PM EST, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1203 AM EDT FRI SEP 28 2012
ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
281000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
1203 AM EDT FRI SEP 28 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.
.DAY ONE...TONIGHT
ISOLATED THUNDERSTORMS MAY BE CAPABLE OF PRODUCING LOCALLY
DAMAGING WIND GUSTS THROUGH ABOUT 3 AM...MAINLY SOUTH OF ROUTE
50.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NO LONGER NECESSARY. PLEASE RELAY ANY
REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE.
MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-281000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
1203 AM EDT FRI SEP 28 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.
.DAY ONE...TONIGHT
ISOLATED THUNDERSTORMS MAY BE CAPABLE OF PRODUCING LOCALLY
DAMAGING WIND GUSTS THROUGH ABOUT 3 AM ACROSS THE NORTHERN
VIRGINIA PIEDMONT. LOCALIZED FLASH FLOODING IS ALSO POSSIBLE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NO LONGER NECESSARY. PLEASE RELAY ANY
REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Sep 27, 9:18 PM EST, 5 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1018 PM EDT THU SEP 27 2012
VAZ052-053-055-280245-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA-STAFFORD VA-FAIRFAX VA-
1018 PM EDT THU SEP 27 2012
...STRONG THUNDERSTORMS TO AFFECT PRINCE WILLIAM/MANASSAS/MANASSAS
PARK...STAFFORD AND FAIRFAX COUNTIES...
AT 1018 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 2 MILES NORTHEAST OF ADEN TO ROSEVILLE...MOVING EAST
AT 20 MPH.
LOCATIONS IMPACTED INCLUDE DALE CITY...DUMFRIES...LAKE RIDGE...
TRIANGLE AND MONTCLAIR.
THESE STORMS ARE PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 30 TO 40 MPH AND PEA-SIZE HAIL CAN BE EXPECTED WITH
THESE STORMS.
&&
LAT...LON 3861 7718 3861 7720 3863 7723 3858 7725
3856 7725 3850 7729 3844 7758 3852 7757
3856 7753 3859 7755 3875 7753 3882 7728
3865 7715
TIME...MOT...LOC 0218Z 254DEG 16KT 3868 7747 3847 7750
JRKLocal storm report, Sep 27, 9:56 PM EST, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1056 PM EDT THU SEP 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM FLASH FLOOD 2 SW CULPEPER 38.45N 78.02W
09/27/2012 CULPEPER VA 911 CALL CENTER
MADISON ROAD AT BUSINESS 29 IN CULPEPPER IS CLOSED DUE
TO WATER ACROSS ROADWAY.
&&
EVENT NUMBER LWX1201338
CJLLocal storm report, Sep 27, 10:00 PM EST, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1100 PM EDT THU SEP 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM FLASH FLOOD 1 N LIGNUM 38.43N 77.82W
09/27/2012 CULPEPER VA 911 CALL CENTER
ROAD IS CLOSED NEAR THE INTERSECTION OF ROUTE 724 AND
ROUTE 610 DUE TO WATER OVER A BRIDGE.
&&
EVENT NUMBER LWX1201339
CJLLocal storm report, Sep 27, 10:02 PM EST, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1102 PM EDT THU SEP 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1101 PM FLASH FLOOD CULPEPER 38.47N 78.00W
09/27/2012 CULPEPER VA 911 CALL CENTER
WATER IS BLOCKING PART OF ROUTE 3 NEAR ROUTE 669 EAST
OF CULPEPPER.
&&
EVENT NUMBER LWX1201340
CJLSpecial weather statement, Sep 27, 10:33 PM EST, 4 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1133 PM EDT THU SEP 27 2012
VAZ039-051-280400-
CULPEPER VA-MADISON VA-
1133 PM EDT THU SEP 27 2012
...STRONG THUNDERSTORM TO AFFECT CULPEPER AND MADISON COUNTIES...
AT 1133 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER TWYMANS
MILL...MOVING EAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE LOCUST DALE...FORDSVILLE AND RAPIDAN.
THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 30 TO 40 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.
&&
LAT...LON 3835 7831 3844 7804 3831 7804 3832 7806
3831 7807 3832 7808 3830 7810 3828 7829
TIME...MOT...LOC 0333Z 253DEG 19KT 3834 7818
JRKLocal storm report, Sep 27, 10:52 PM EST, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1152 PM EDT THU SEP 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1151 PM FLASH FLOOD 2 NNE RIXEYVILLE 38.61N 77.95W
09/27/2012 CULPEPER VA 911 CALL CENTER
ROAD IS CLOSED ALONG RIXERYVILLE RD NEAR OAK SHADE RD.
&&
EVENT NUMBER LWX1201341
CJLDense Fog, Orange
- When
- September 28, 3:15 AM EST to 7:15 AM EST
- Where
- Orange forecast zone
- Reported by
- AWOS
- Coordinates
- 38.246, -78.013 (the zone’s center; the record gives no point)
Visibility was reported to be around one quarter mile at the Orange Airport.
Dense Fog, Albemarle
- When
- September 28, 3:53 AM EST to 7:50 AM EST
- Where
- Albemarle forecast zone
- Reported by
- ASOS
- Coordinates
- 38.029, -78.477 (the zone’s center; the record gives no point)
Visibility was reported to be around one quarter mile at the Charlottesville Airport.
Dense Fog, Greene
- When
- September 28, 3:53 AM EST to 7:50 AM EST
- Where
- Greene forecast zone
- Reported by
- ASOS
- Coordinates
- 38.298, -78.467 (the zone’s center; the record gives no point)
Visibility was reported to be around one quarter mile at the Charlottesville Airport.
Dense Fog, Madison
- When
- September 28, 3:53 AM EST to 7:50 AM EST
- Where
- Madison forecast zone
- Reported by
- ASOS
- Coordinates
- 38.414, -78.279 (the zone’s center; the record gives no point)
Visibility was reported to be around one quarter mile at the Charlottesville Airport.
Dense Fog, Rappahannock
- When
- September 28, 3:53 AM EST to 7:50 AM EST
- Where
- Rappahannock forecast zone
- Reported by
- ASOS
- Coordinates
- 38.685, -78.159 (the zone’s center; the record gives no point)
Visibility was reported to be around one quarter mile at the Warrenton-Fauquier Airport and Charlottesville Airport.
Dense Fog, Page
- When
- September 28, 3:55 AM EST to 8:15 AM EST
- Where
- Page forecast zone
- Reported by
- ASOS
- Coordinates
- 38.620, -78.484 (the zone’s center; the record gives no point)
Visibility was reported to be around one quarter mile at the Luray Airport.
Dense Fog, Warren
- When
- September 28, 3:55 AM EST to 8:15 AM EST
- Where
- Warren forecast zone
- Reported by
- AWOS
- Coordinates
- 38.909, -78.207 (the zone’s center; the record gives no point)
Visibility was reported to be around one quarter mile at the Luray Airport.
Dense Fog, Shenandoah
- When
- September 28, 3:55 AM EST to 8:15 AM EST
- Where
- Shenandoah forecast zone
- Reported by
- AWOS
- Coordinates
- 38.858, -78.571 (the zone’s center; the record gives no point)
Visibility was reported to be around one quarter mile at the Luray and Shenandoah Valley Airport.
Dense Fog, Southern Fauquier
- When
- September 28, 4:15 AM EST to 7:55 AM EST
- Where
- Southern Fauquier forecast zone
- Reported by
- AWOS
- Coordinates
- 38.739, -77.809 (the zone’s center; the record gives no point)
Visibility was reported to be around one quarter mile at the Warrenton Airport.
Dense Fog, Culpeper
- When
- September 28, 4:35 AM EST to 7:35 AM EST
- Where
- Culpeper forecast zone
- Reported by
- AWOS
- Coordinates
- 38.486, -77.956 (the zone’s center; the record gives no point)
Visibility was reported to be around one quarter mile at the Culpeper Airport.
Dense Fog, Northern Fauquier
- When
- September 28, 4:35 AM EST to 7:35 AM EST
- Where
- Northern Fauquier forecast zone
- Reported by
- AWOS
- Coordinates
- 38.739, -77.809 (the zone’s center; the record gives no point)
Visibility was reported to be around one quarter mile at the Warrenton Airport.
Dense Fog, Augusta
- When
- September 28, 4:55 AM EST to 8:35 AM EST
- Where
- Augusta forecast zone
- Reported by
- ASOS
- Coordinates
- 38.109, -78.974 (the zone’s center; the record gives no point)
Visibility was reported to be around one quarter mile at the Shenandoah Valley Airport.
Dense Fog, Rockingham
- When
- September 28, 4:55 AM EST to 8:35 AM EST
- Where
- Rockingham forecast zone
- Reported by
- ASOS
- Coordinates
- 38.481, -78.872 (the zone’s center; the record gives no point)
Visibility was reported to be around one quarter mile at the Shenandoah Valley Airport.
- Dense Fog
- Fog reducing visibility to a quarter mile or less, filed where it caused accidents or disruption.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dense Fog in Washington, September 28, 20121 death · 1 event
- Flash Flooding in Texas, September 28, 2012$3.6 million · 5 events
- Tornado and Flash Flooding in Texas, September 28 to 29, 2012$552,000 · EF0 · 9 events
- Tornado and Flash Flooding in Texas, September 28 to 29, 2012$55,000 · EF0 · 4 events
- Flash Flooding in Connecticut, September 28, 20127 events
- Damaging Winds in Virginia, September 28, 2012$7,000 · 53 kt wind · 4 events
- Hail in North Carolina, September 28, 20121 in hail · 3 events
- Waterspouts in Gulf of Mexico, September 28, 20123 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, September 28, 20123 events
- Damaging Winds in Virginia, September 28, 2012$1,000 · 50 kt wind · 2 events
- Flash Flood in New York, September 28, 20121 event
- Damaging Wind in New York, September 28, 2012$2,000 · 61 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 413958, 413830, 413831, 413833, 413836, 413824, 413825, 413826, 413961, 413959, 413960, 413820, 413822.